A1 Journal article – refereed

Separating the Words of a Language by Counting Factors

List of Authors: Saarela Aleksi

Publisher: IOS PRESS

Publication year: 2021

Journal: Fundamenta Informaticae

Journal name in source: FUNDAMENTA INFORMATICAE

Journal acronym: FUND INFORM

Volume number: 180

Issue number: 4

Number of pages: 19

ISSN: 0169-2968

DOI: http://dx.doi.org/10.3233/FI-2021-2047

For a given language L, we study the languages X such that for all distinct words u; v is an element of L, there exists a word x is an element of X that appears a different number of times as a factor in u and in v. In particular, we are interested in the following question: For which languages L does there exist a finite language X satisfying the above condition? We answer this question for all regular languages and for all sets of factors of infinite words.

Downloadable publication

This is an electronic reprint of the original article.
This reprint may differ from the original in pagination and typographic detail. Please cite the original version.

Last updated on 2021-10-09 at 15:23